MAUDE Adverse Event Report: TORAX MEDICAL, INC. LS13; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LS13; ANTI-REFLUX IMPLANT
Model Number LS-[13]
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erosion (1750); Dysphagia/ Odynophagia (1815); No Code Available (3191)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 03/30/2020 the lot was not provided; therefore, the manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? what is the lot number of the linx device? when using the linx sizing device what technique was used to determine the size? did the patient have an autoimmune disease? is the patient currently taking steroids / immunization drugs? did the patient have any pre-existing dysphagia or other conditions (other than gerd)? how severe was the dysphagia/odynophagia before intervention? were there any intra-operative complications during implant? was there any hiatal or crural repair done at the same time as the implant? was the device found in the correct position/geometry at the time of removal? what were the first clinical symptoms that provided evidence of an erosion and when did they first occur? has the patient had any dilations, egd, or other procedure between the linx implant and discovery of the erosion? please describe and include the dates of the procedures.Are pictures or videos available? how many beads eroded? where were the eroded beads positioned? was the patient stented? what is current patient status?.
 
Event or Problem Description
It was reported that the patient was implanted (b)(6) 2013 with a 13 bead sutured linx device.The patient had complained of dysphagia x 2 months.Upon an upper gi exam on (b)(6) 2020, beads were noted in the esophageal lumen.The entire device was removed via an endoscopic procedure without complication.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 04/15/2020.Device analysis: overall review of the device function and dimensions show no anomalies from a device that has been reasonably changed as part of the explant procedure.Visual analysis was consistent with an explanted device, and link length and tensile force were found to meet the applicable specifications.Overall, no analysis conclusions relevant to the patient experience were found.The device lot number is unknown; therefore, the device history record could not be reviewed.

Brand Name
LS13
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
MDR Report Key9896895
Report Number3008766073-2020-00056
Device Sequence Number2827434
Product Code LEI
UDI-Device Identifier00855106005028
UDI-Public00855106005028
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLS-[13]
Device Catalogue NumberLS13
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;